Discussions By Condition: I cannot get a diagnosis.

Fed up to the max

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Christine Hopkins
  • March 8, 2007
  • 00:31 PM

My health has been gradually getting worse over the last three to five years. I've never had a lot of energy and have always needed a lot of sleep but I'm worse than ever. It all seems to have started about five years ago when I started getting mouth ulcers. A few times my fiance and my mum virtually carried me to the A&E because I was so weak and could not even lift myself out of the bath or bed. During these times, although I am not sad or depressed about anything, or even in pain, I start to cry uncontrollably. :(

I used to feel very ill at the same time as I had the mouth ulcers and my tongue would swell. Although I still get mouth ulcers more or less continually, they don't make me feel so ill. My tongue also swells up overnight when I don't have ulcers. My main symptoms seem to be divided into three groups. 1) Nausea, stomach muscle pain and shakes. 2) Extreme fatigue and shakes 3) Severe pain in right side joints, knee, elbow, shoulder. I also suffer constant general fatigue and headaches. :(

I have had so many blood tests, which always come back negative. I have been tested for diabetes, kidney and liver function, thyroid function, coeliacs disease - you name it they've done it. My blood pressure and cholesterol are both fine. My job is presently on the line due to numerous occasions of sick leave (although they are only one or two days at a time at the most) and I am desperate to get to the bottom of it, or at least get a diagnosis. I am frustrated because I don't know what to try next and I want to feel well for once in my life. :confused:

I'm waiting for food intolerance tests through my employer, I've started a course of reflexology and I am considering seeing a homeopath. My GP has tried me on gastro-resistant anti-depressants, because although I do not feel depressed or stressed, he felt I may be manifesting physical symptoms of stress rather than emotional ones - I haven't felt any benefits from these. A few people have suggested ME. If any one finds these symptoms familiar or can suggest anything I'd really appreciate it. I feel I've reached the end of the line and do not know where to turn next. I'm not suicidal or anything like that but I just don't know how I can carry on like this anymore. :(

Reply Flag this Discussion

1 Replies:

  • I have to say your symptoms sound like ME. Another diagnosis might be candida overgrowth. It is possible also that you might be suffering from any one of a number of endocrinological disorders. The blood tests for these need to be ordered by an endocrinologist and are likely to be beyond the knowledge of your local GP. Finally, you might consider food intolerances other than the gluten for which you have been tested. It is worth checking your body temperature to see if it is below normal. The shakiness might be caused by a sugar imbalance and if possible you should check this with a blood glucose meter when you are shivering and shaking. The antidepressants are very likely to be a waste of time. Doctors often dole these out for all sorts of things and they can cause things to become even worse. Some ME sufferers have shown benefits from taking these (SSRIs), although an equal number of ME sufferers have shown an adverse reaction to them. They are not a recognised treatment for non-depressive ME sufferers. You must face reality and any GP who says uses the last resort of suggesting stress as the cause is going to be unlikely to find out what is really wrong. Time to find another GP.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?